Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Parnate & spontaneous hypertension

Posted by Elizabeth on March 20, 1999, at 12:01:11

In reply to Re: Parnate & spontaneous hypertension, posted by alli on March 19, 1999, at 19:36:59

> I had a hypertensive episode that the ER said was due to Parnate (BP 170/100, HR 160) but I kind of doubt that Parnate was the cause. I normally have pretty low and orthostatic pressures without Parnate, and Parnate tends to put my standing systolic pressure in the 70s, even at 10mg. Because of this I was given dexedrine to raise my pressure and keep me awake. However, off all meds, when I get a migraine I sometimes get blood pressures around 154/90. I had a bad headache and low pressure for several days before I got the high pressure and heart rate. Apparently my pressure can balance all over the place without meds, so I dont think parnate and dexedrine were the cause, though they may have contributed. Now when I get a migraine I have to stop taking dexedrine and add compazine or thorazine if my pressure starts to climb (which I used to take for migraines anyhow because they treat nausea, but they always dropped my pressure so I couldnt tolerate them too well). When I had the hypertensive/tachycardia episode I was only taking 5mg Parnate (10 makes me way too hypotensive) and 10mg dexedrine, and had been on a steady dose for over a week. I have been very good about the diet and monitoring my pressure, so I didnt really see it coming. Anyhow, I'm just glad I can stick with the meds.

Alli - that's interesting, I didn't know that migraines could result from high blood pressure and respond to vasodilators. I was under the impression that it was usually the worse, the vasoconstrictors (caffeine, ergot alkaloids, triptans, beta blockers, etc.) are what helps with a migraine. Can you explain this? You've got me curious now. :-)

And how did you manage to halve Parnate?

Compazine, Thorazine, etc. are great meds for nausea. Glad to hear someone else is still using them.





Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:3436